Can anyone please clarify the the primary difference in PremPro 0.3mg/1.5mg vs. Activella 0.5mg/0.1mg? I was on the low dose PremPro for many years and stopped for one year when my OB-GYN retired. Had night sweats, trouble sleeping, skin lost all elasticity and my hair began to thin noticably. Went on Activella for about a year and got some relief. Recently went back to PremPro, but am afraid of all the very scary effects of either (heart, cancer, etc.). The only side effect I got from the PremPro was some edema in my legs-not horrible-just need to know what the difference is and why my OB-GYN is pushing the Activella over the PremPro. I am 58 years old and have all my original parts. Please advise.
21 Aug 2010
Activella 0.5 mg/0.1 mg tablets contain 0.5 mg of estradiol and 0.1 mg of norethindrone acetate.
PremPro low dose tablets contain 0.3 mg conjugated estrogens and 1.5mg medroxyprogesterone acetate.
They are both very similar and used to treat menopausal symptoms such as hot flashes, vaginal changes (itching, burning, dryness), difficulty or burning with urination and also to prevent thinning of the bones (osteoporosis).
A recent study comparing Activella and Prempro has shown that Activella causes less bleeding than Prempro. One of the biggest problems with Prempro is that women often have breakthrough bleeding and this often causes women to stop taking their medication.
Because of this advantage women may be more likely to continue their hormone replacement therapy if they start with Activella - this may be the reason your doctor is "pushing" Activella.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
1 answer • 2 Sep 2009
1 answer • 11 Nov 2009
I had been on Activella for about 8 months. This month, with new prescription coverage, they sent me the generic from Breckenridge Pharmaceutical - ...
1 answer • 3 Feb 2011
I was taken off Prempro because I had taken it for 5 years and I began to experience depression because I was not on HRT. Now, I see that a ...
1 answer • 21 Jun 2011
... back off thi
1 answer • 24 May 2013